Alert archive / New York / Frost Advisories in 2009

Frost Advisory 3, NWS Buffalo, NY

May 12, 20095 counties in New York

NWS Buffalo, NY issued this frost advisory at May 12, 2009, 1:51 PM EDT for 5 counties in New York. It took effect at May 13, 2009, 3:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 12, 2009, 1:51 PM EDT (17:51 UTC)
In effect from
May 13, 2009, 3:00 AM EDT
Expired
May 13, 2009, 6:31 AM EDT
In force
4 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 121 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2034 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 121751
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
151 PM EDT TUE MAY 12 2009

...ANOTHER COLD AND FROSTY NIGHT EXPECTED FROM THE GENESEE VALLEY
EASTWARD TO THE NORTH COUNTRY...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND DRY AIR
ASSOCIATED WITH HIGH PRESSURE WILL LEAD TO STRONG RADIATIONAL
COOLING AND FROST TONIGHT.


NYZ006-130200-
/O.NEW.KBUF.FZ.W.0002.090513T0700Z-090513T1100Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
151 PM EDT TUE MAY 12 2009

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY. 

LOW TEMPERATURES OVERNIGHT WILL RANGE FROM THE MID 30S CLOSE TO
LAKE ONTARIO...TO AROUND 30 WELL INLAND WITH A WIDESPREAD FROST
AND A FREEZE IN SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ003>005-013-014-130200-
/O.NEW.KBUF.FR.Y.0003.090513T0700Z-090513T1100Z/
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
151 PM EDT TUE MAY 12 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY. 

LOW TEMPERATURES ARE EXPECTED TO DIP INTO THE MID 30S OVERNIGHT.
THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY FOR INLAND
LOCATIONS SOUTH OF LAKE ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
3 follow-up statements
000 
WWUS71 KBUF 130129
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
929 PM EDT TUE MAY 12 2009

...ANOTHER COLD AND FROSTY NIGHT EXPECTED FROM THE GENESEE VALLEY
EASTWARD TO THE NORTH COUNTRY...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND DRY AIR
ASSOCIATED WITH HIGH PRESSURE WILL LEAD TO STRONG RADIATIONAL
COOLING AND FROST TONIGHT.

NYZ006-130930-
/O.CON.KBUF.FZ.W.0002.090513T0700Z-090513T1100Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
929 PM EDT TUE MAY 12 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
WEDNESDAY. 

LOW TEMPERATURES OVERNIGHT WILL RANGE FROM THE MID 30S CLOSE TO
LAKE ONTARIO...TO AROUND 30 WELL INLAND WITH A WIDESPREAD FROST
AND A FREEZE IN SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ003>005-013-014-130930-
/O.CON.KBUF.FR.Y.0003.090513T0700Z-090513T1100Z/
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
929 PM EDT TUE MAY 12 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
WEDNESDAY. 

LOW TEMPERATURES ARE EXPECTED TO DIP INTO THE MID 30S OVERNIGHT.
THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY FOR INLAND
LOCATIONS SOUTH OF LAKE ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

TJP/SFM
000 
WWUS71 KBUF 130759
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
359 AM EDT WED MAY 13 2009

...ANOTHER COLD AND FROSTY NIGHT EXPECTED FROM THE GENESEE VALLEY
EASTWARD TO THE NORTH COUNTRY...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND DRY AIR
ASSOCIATED WITH HIGH PRESSURE WILL LEAD TO STRONG RADIATIONAL
COOLING AND FROST TONIGHT.

NYZ006-131100-
/O.CON.KBUF.FZ.W.0002.000000T0000Z-090513T1100Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
359 AM EDT WED MAY 13 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

LOW TEMPERATURES OVERNIGHT WILL RANGE FROM THE MID 30S CLOSE TO
LAKE ONTARIO...TO AROUND 30 WELL INLAND WITH A WIDESPREAD FROST
AND A FREEZE IN SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ003>005-013-014-131100-
/O.CON.KBUF.FR.Y.0003.000000T0000Z-090513T1100Z/
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
359 AM EDT WED MAY 13 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

LOW TEMPERATURES ARE EXPECTED TO DIP INTO THE MID 30S OVERNIGHT.
THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY FOR INLAND
LOCATIONS SOUTH OF LAKE ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KBUF 131031
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
631 AM EDT WED MAY 13 2009

NYZ006-131145-
/O.CAN.KBUF.FZ.W.0002.000000T0000Z-090513T1100Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
631 AM EDT WED MAY 13 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES WILL WARM THIS MORNING WITH ABUNDANT SUNSHINE. AREAS
OF FROST WILL MELT QUICKLY AS TEMPERATURES RISE.

$$

NYZ003>005-013-014-131145-
/O.CAN.KBUF.FR.Y.0003.000000T0000Z-090513T1100Z/
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
631 AM EDT WED MAY 13 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES WILL WARM THIS MORNING WITH ABUNDANT SUNSHINE. AREAS
OF FROST WILL MELT QUICKLY AS TEMPERATURES RISE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 12, 1:29 PM EDT, 22 minutes earlier.

Area forecast discussion, May 12, 1:29 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
129 PM EDT TUE MAY 12 2009

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER LAKE ERIE TODAY WILL GRADUALLY DRIFT
ACROSS NEW YORK STATE TONIGHT...THEN WILL MOVE OFF THE NEW ENGLAND
COAST ON WEDNESDAY. THIS WILL PRODUCE TWO MORE SUN FILLED DAYS
ACROSS OUR REGION WITH TEMPERATURES MODERATING IN THE PROCESS. THE
PLEASANT WEATHER WILL COME TO AN END LATE WEDNESDAY NIGHT AND
THURSDAY THOUGH WHEN A COLD FRONT WILL PRODUCE FAIRLY WIDESPREAD
SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE CENTERED OVER OHIO WILL MOVE SLOWLY TO THE EAST THIS
AFTERNOON AND CREST OVER NEW YORK STATE TONIGHT. DRY AIR ASSOCIATED
WITH THE HIGH WILL BRING PLENTY OF SUNSHINE THIS AFTERNOON WITH
NOTHING MORE THAN A FEW CUMULUS CLOUDS AS WE REACH THE CONVECTIVE
TEMPERATURE IN THE LOWER 60S.

850 MB TEMPS WILL BE A FEW DEGREES WARMER TODAY...AROUND +1 TO
+2C...AND THIS WILL TRANSLATE INTO A SIMILAR WARMING AT THE SURFACE
AS WELL...WITH MOST LOCATIONS AWAY FROM LAKE INFLUENCES GETTING BACK
INTO THE LOWER 60S. GOOD RADIATIONAL COOLING CONDITIONS WILL THEN
RESULT IN ANOTHER CHILLY NIGHT TONIGHT...THOUGH READINGS WILL BE A
LITTLE WARMER ACROSS THE FAR WESTERN PART OF THE STATE AS A WEAK
SOUTHERLY FLOW REGIME SETS UP ON THE BACKSIDE OF THE SURFACE RIDGE
AXIS OVERNIGHT. FARTHER SOUTH AND EAST...THERE WILL BE THE POTENTIAL
FOR ONE MORE FROST/FREEZE...WITH MOST POINTS FROM THE INTERIOR OF
THE SOUTHERN TIER AND GENESEE VALLEY EASTWARD SEEING LOWS DIP INTO
THE LOWER TO MID 30S ONE MORE TIME. BASED ON THIS...FROST
ADVISORIES WILL BE REISSUED FROM THE GENESEE VALLEY TO THE
NORTHERN FINGER LAKES...WHILE A FREEZE WARNING WILL BE ISSUED FOR
OSWEGO WHERE INTERIOR SECTIONS WILL LIKELY SEE A FEW READINGS
BELOW FREEZING.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY WILL BE A BEAUTIFUL DAY ACROSS WESTERN AND NORTH CENTRAL
NEW YORK AS TEMPERATURES WILL CLIMB BACK TO ABOVE NORMAL LEVELS. AN
AMPLIFYING H5 RIDGE WILL CROSS THE STATE ON WEDNESDAY WHILE STRONG
SFC HIGH PRESSURE WILL MOVE OFF THE NEW ENGLAND COAST. THIS WILL
ALLOW H85 TEMPS TO CLIMB TO ABOUT +8C...WHICH WILL EASILY SUPPORT
AFTERNOON TEMPS IN THE UPPER 60S TO LOWER 70S.

A COLD FRONT WILL THEN APPROACH OUR REGION WEDNESDAY NIGHT WITH A
STRENTHENING SOUTHERLY FLOW KEEPING OUR OVERNIGHT MINS ABOVE
SEASONAL NORMALS. AS HAS BEEN THE CASE DURING THE PAST SEVERAL
FORECAST PACKAGES...WE WILL CONTINUE TO AIM ABOVE GUIDANCE PACKAGES
WITH THESE MINS. TEMPERATURES SHOULD BOTTOM OUT AROUND MIDNIGHT IN
MOST AREAS BEFORE REBOUNDING DURING THE WEE HOURS OF THE MORNING.
THIS WILL LARGELY DUE TO A STRENTHENING SOUTHERLY FLOW...WHICH WILL
INCLUDE A 50 TO 60KT LOW LEVEL JET (2-4K FT).

AS MENTIONED IN YESTERDAY MORNINGS DISCUSSION...WILL RAISE GUIDANCE
WIND SPEEDS ACROSS THE HIGHER TERRAIN AS A RESULT OF THE STRONG LOW
LEVEL JET. GUSTY WINDS ARE FREQUENTLY OBSERVED ACROSS THE HIGHER
TERRAIN DURING THESE SITUATIONS...WITH GUSTY CONDITIONS ALSO
FAVIORED ALONG THE LAKE ERIE NEARSHORE AND THE DOWNSLOPE AREAS JUST
SOUTH OF BUFFALO.

WHILE THE BULK OF WEDNESDAY NIGHT WILL BE RAINFREE...DIFFLUENT FLOW
ALOFT AND WEAK ISENTROPIC LIFT (WARM FRONTAL LIFT) IN ADVANCE OF THE
COLD FRONT COULD HELP TO GENERATE SOME SHOWERS/TSTRMS DURING THE WEE
HOURS OF THE MORNING.

IT IS NEARLY A CERTAINTY THOUGH THAT WE WILL RECEIVE SOME SHOWERS
AND THUNDERSTORMS ON THURSDAY WHEN A VIGOUROUS SHORTWAVE TO OUR
NORTH WILL SLING ITS ASSOCIATED SFC COLD FRONT ACROSS THE REGION.
WILL USE 90 CAT POPS FOR THE DAY...WHICH IS ABV ALL GUIDANCE
PACKAGES AND SURROUNDING WFOS. THE SREF POPS ARE THE ONLY ONES
THAT SEEM TO REALISTICALLY DEPICT THE POTENTIAL FOR MEASURABLE PCPN.
AT THIS POINT...I AM HAVING A TOUGH TIME LOGICALLY JUSTIFYING
ANYTHING BUT CAT POPS. QPF ON THURSDAY SHUOLD BE IN THE VCNTY OF A
QUARTER INCH.

A STRONG ZONAL FLOW IN THE WAKE OF THE COLD FRONT WILL THEN CLEAR
OUR SKIES THURSDAY NIGHT...WITH A BUBBLE OF HIGH PRESSURE BRINGING
US FAIR WEATHER THURSDAY NIGHT THROUGH FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
UNSETTLED WEATHER WILL RETURN TO THE REGION FRIDAY NIGHT AND
SATURDAY AS A BROAD...LOW AMPLITUDE TROUGH WILL CROSS THE NATIONS
MID SECTION. THIS TROUGH WILL GENERATE A SERIES OF LOW PRESSURE
WAVES THAT WILL STRETCH FROM NEW YORK AND THE OHIO VALLEY TO THE
SOUTHERN PLAINS BY SATURDAY MORNING. GIVEN A WIDE OPEN FLOW FROM THE
GULF...THERE IS A GOOD CHANCE THAT THE REGION WILL SEE SOME SHOWERS
AND POSISBLY SOME THUNDERSTORMS FOR THE FIRST HALF OF THE WEEKEND.
BOTH THE GFS AND ECMWF HAVE BEEN CONSISTENT WITH THIS SCENARIO FOR
THE PAST COUPLE DAYS...BUT WHILE THIS WOULD NORMALLY SUPPORT LIKELY
TO CAT POPS...WILL RESPECT SURROUNDING WFOS AND WILL THUS HOLD POPS
TO HIGH CHC (50) FOR THE REGION. THESE POPS WILL ALMOST CERTAINLY
CLIMB AS THE EVENT NEARS.

CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE UPPER GREAT LAKES
BEHIND THE FRONT SATURDAY NIGHT...THEN WILL SETTLE ACROSS ALL OF THE
GREAT LAKES REGION DURING THE DAY SUNDAY. AS HAS BEEN THE CASE THE
PAST FEW DAYS...THE ECMWF IS A LITTLE SLOWER THAN THE GFS IN
CLEARING US OUT...SO WILL ONCE AGAIN DRAG MY FEET OF THE CLEARING
AND THE LOWERING OF POPS SATURDAY NIGHT AND SUNDAY. IN EITHER CASE
THOUGH...FROM THIS VANTAGE POINT...SUNDAY LOOKS TO BE THE NICER DAY
OF THE WEEKEND.

HIGH PRESSURE IS THEN EXPECTED TO PRODUCE A PERIOD OF FAIR DRY
WEATHER FOR MONDAY AND LIKELY FOR TUESDAY AS WELL.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE CENTERED OVER THE LOWER LAKES AND OHIO VALLEY WILL
DRIFT SLOWLY TO THE EAST TONIGHT AND WEDNESDAY. DRY AIR ASSOCIATED
WITH THE RIDGE WILL RESULT IN VFR FLYING CONDITIONS DURING THIS
PERIOD. EXPECT AN INCREASE IN MID AND HIGH LEVEL CLOUDS ACROSS
WESTERN NEW YORK LATE WEDNESDAY AFTERNOON AS A COLD FRONT ADVANCES
FROM THE CENTRAL GREAT LAKES.

OUTLOOK...
WEDNESDAY NIGHT...MVFR WITH A CHANCE OF SHWRS/TSTORMS.
THURSDAY...MVFR WITH SHWRS/TSTORMS.
FRIDAY...VFR.
SATURDAY...MVFR WITH SCATTERED SHWRS/TSTORMS.

&&

.MARINE...
NO HEADLINES ARE EXPECTED THROUGH WEDNESDAY.

HIGH PRESSURE CENTERED OVER LAKE ERIE TODAY WILL GRADUALLY DRIFT
ACROSS NEW YORK STATE TONIGHT...THEN OFF THE NEW ENGLAND COAST ON
WEDNESDAY. AS A RESULT...NEARLY IDEAL BOATING CONDITIONS CAN BE
EXPECTED. LIGHT TO GENTLE WESTERLIES TODAY WILL BACK TO THE
SOUTH/SOUTHEAST TONIGHT...BEFORE BECOMING MODERATE SOUTHEASTERLIES
ON WEDNESDAY.

WINDS WILL FRESHEN AHEAD OF A COLD FRONT WEDNESDAY NIGHT...POSSIBLY
REACHING SMALL CRAFT ADVISORY CRITERIA FOR THE OVERNIGHT INTO
THURSDAY. THE HIGHER WINDS AT THIS TIME WILL BE ACCOMPANIED BY THE
RISK FOR SOME THUNDERSTORMS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM 3 AM TO 7 AM EDT WEDNESDAY FOR NYZ006.
     FROST ADVISORY FROM 3 AM TO 7 AM EDT WEDNESDAY FOR NYZ003>005-
     013-014.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...JJR/TJP
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...TJP
MARINE...RSH
Hazardous weather outlook, May 12, 1:32 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
132 PM EDT TUE MAY 12 2009

NYZ006-131745-
OSWEGO-
132 PM EDT TUE MAY 12 2009

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-131745-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
132 PM EDT TUE MAY 12 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-008-010>012-019>021-085-131745-
NIAGARA-ORLEANS-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
132 PM EDT TUE MAY 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-NYZ007-SLZ022-024-131745-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
132 PM EDT TUE MAY 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:51 PM EDTFreeze WarningBUFOswego17 hr

Nearby

Frost Advisories in New York, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.